|blip or resistance?
Sep 6, 2002
Dear Doc.let me give you my background i tested poz in nov of 2001 did my first set of labs dec of 2001 the resulsts were vl 704.000 cd4's 240 started on sustiva and combivir jan14th 2002 was retested march 1st vl 959 and cd4's 540 tested again may 1st vl 535 cd4's 620 tested again aug 1st vl 1500 cd4's 840 i seemed to be responding verry well till this latest test why would the vl jump up like that especially when my cd4's continue to do so well.my doc says not to worry we will retest in nov to see whats going on but i cant help but wonder why this would happen and if it could be the start of resistance.please doc what are your thoughts also i have never missed a dose of my meds. only been a few hours late one time.
Response from Dr. Little
Unfortunately, it does look possible that you are developing drug resistance to one or more drugs in your treatment regimen. Among people who start antiretroviral treatment with a relatively high viral load (i.e. >100,000), it is clear that there are more frequent treatment failures in this group than in the group starting the same treatment with generally lower viral loads (i.e. <100,000 copies). I would strongly urge you to get a drug resistance test and discuss treatment changes/modifications with your doctor. Although your CD4 cell count looks good, changes in CD4 counts typically lag 8 weeks or so behind more immediate changes in viral load. It is also possible that you took every dose perfectly and have still not identified a treatment regimen that is potent enough for your virus. Good luck.
drug resistance - getting worse?
- Chills After Mutual Masturbation Worried I Have HIV
- Itchy Rash After Touching Dried Semen Sign Of HIV AIDS
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- How Do You Get Genital Warts On Your Butt?
- Can Hiv Infection Cause High Blood Pressure?
- Does Having Diarrhea Affect Absorption Of HIV Meds?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.